Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Delayed periods. Brownish discharge. Had cramps after periods. What could it be?

My periods this month was 2 weeks late. When it did come, it was lighter than usual, and more brownish in color. In the color remained so for the whole four days. About 3 weeks before my period, I was experiencing cramps on the lower left side of my abdomen . Just a dull tolerable discomfort that comes and goes. After my periods.. The cramping went on.... That is till today. I m planning to go to another obgyn , as my obgyn now doesn t seem to give me straight answers. She d always say its just air. I ve had a TVS lately and sure enough there wasn t anything alarming or unnatural down there. Can somebody pls shed light on my situation.. Thank you.
Asked On : Wed, 27 Feb 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2016

2 weeks late period with dark brown discharge may sometimes indicate sign of miscarriage or old endometrial tissue with co-existence of vaginal infection / hormonal imbalance.

Here, you should undergo one blood test for beta HCG & repeat the TVS scan again to confirm/ exclude product of conception at the earliest.

In exclusion of pregnancy, other relevant investigations like complete hormone assay, blood sugar, vaginal swab test, endometrial biopsy etc are needed to be carried out. For this, you can consult with gynecologist for next line of management.

Avoid stress, take healthy diet with more vegetables/fruits, drink more water, keep bowel habit regular, maintain genital hygiene, control body wt and take sound sleep.

For direct consultation with me, you may visit my profile on Here, you can upload image for more suggestion.

Be well & take care.
Answered: Mon, 25 Jan 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor